Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Caribou, ME

December 23, 2021

NWS Caribou, ME issued this small craft advisory at Dec 23, 2021, 2:48 AM EST. It was in force for 51 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 2:48 AM EST (07:48 UTC)
Expired
Dec 25, 2021, 6:00 AM EST
In force
51 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

585 
WHUS71 KCAR 230748
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
248 AM EST Thu Dec 23 2021

ANZ052-231600-
/O.CAN.KCAR.GL.W.0036.000000T0000Z-211223T1700Z/
/O.NEW.KCAR.SC.Y.0088.211223T0748Z-211223T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
248 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-231600-
/O.EXT.KCAR.GL.W.0036.000000T0000Z-211223T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
248 AM EST Thu Dec 23 2021

...GALE WARNING NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 kt with gusts up to 45 kt and 
  seas 6 to 9 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
11 follow-up statements
541 
WHUS71 KCAR 231448
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
948 AM EST Thu Dec 23 2021

ANZ050-051-232100-
/O.CON.KCAR.GL.W.0036.000000T0000Z-211223T2100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
948 AM EST Thu Dec 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 5 to 8 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ052-232100-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211223T2100Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
948 AM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WHAT...Northwest winds 20 to 25 kt with a few gusts up to 35 
  kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
844 
WHUS71 KCAR 232005
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
305 PM EST Thu Dec 23 2021

ANZ050-051-240415-
/O.CAN.KCAR.GL.W.0036.000000T0000Z-211223T2100Z/
/O.EXB.KCAR.SC.Y.0088.000000T0000Z-211224T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
305 PM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ052-240415-
/O.EXT.KCAR.SC.Y.0088.000000T0000Z-211224T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
305 PM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
850 
WHUS71 KCAR 240222
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
922 PM EST Thu Dec 23 2021

ANZ052-240600-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211224T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
922 PM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt.

* WHERE...Intra Coastal Waters from Schoodic Point, ME to 
  Stonington, ME.

* WHEN...Until 1 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ050-051-240900-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211224T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
922 PM EST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
553 
WHUS71 KCAR 240506
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1206 AM EST Fri Dec 24 2021

ANZ052-240615-
/O.CAN.KCAR.SC.Y.0088.000000T0000Z-211224T0600Z/
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1206 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory levels, and therefore the advisory has been cancelled. 

$$

ANZ050-051-240900-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211224T0900Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1206 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST EARLY
THIS MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 4 AM EST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
533 
WHUS71 KCAR 240743
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
243 AM EST Fri Dec 24 2021

ANZ050-051-241545-
/O.EXT.KCAR.SC.Y.0088.000000T0000Z-211225T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
243 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
032 
WHUS71 KCAR 241109
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
609 AM EST Fri Dec 24 2021

ANZ050-051-241915-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211225T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
609 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
009 
WHUS71 KCAR 241432
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
932 AM EST Fri Dec 24 2021

ANZ050-051-242245-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211225T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
932 AM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
500 
WHUS71 KCAR 241959
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
259 PM EST Fri Dec 24 2021

ANZ050-051-250400-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211225T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
259 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
953 
WHUS71 KCAR 250252
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
952 PM EST Fri Dec 24 2021

ANZ050-051-250500-
/O.CON.KCAR.SC.Y.0088.000000T0000Z-211225T0500Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
952 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
586 
WHUS71 KCAR 250450
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
1150 PM EST Fri Dec 24 2021

ANZ050-051-250800-
/O.EXT.KCAR.SC.Y.0088.000000T0000Z-211225T0800Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
1150 PM EST Fri Dec 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST SATURDAY...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...Until 3 AM EST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
890 
WHUS71 KCAR 250746
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
246 AM EST Sat Dec 25 2021

ANZ051-250900-
/O.CAN.KCAR.SC.Y.0088.000000T0000Z-211225T0800Z/
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
246 AM EST Sat Dec 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wind and seas are expected to remain below small craft
advisory levels, and therefore the small craft advisory has been
cancelled. 

$$

ANZ050-251100-
/O.EXT.KCAR.SC.Y.0088.000000T0000Z-211225T1100Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
246 AM EST Sat Dec 25 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME
  out 25 NM.

* WHEN...Until 6 AM EST early this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 12:25 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Dec 23, 12:25 AM EST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1225 AM EST Thu Dec 23 2021

.SYNOPSIS...
Low pressure will lift northeast into the Maritimes tonight into
Thursday as high pressure builds in from the west. High pressure
will build into the area Friday into Christmas Day. Weak low
pressure will pass south of the area Sunday followed by high
pressure on Monday.

&&

.NEAR TERM /THROUGH TODAY/...
1225AM Update... Radar scans show the lingering snow showers
sticking around Central and Southern Aroostook. These snow
showers are expected to end within the next hour or so.
Elsewhere, satellite images show clearing skies across Downeast.
This coupled with cold air behind the front will start to drop
temps fairly quickly. The previous forecast shows this, so only
updated with current obs.

Previous Discussion...
The freezing rain will end this evening as colder air arrives
from the west and the surface low tracks into New Brunswick. At
this point, we haven't seen evidence of significant accretions
on trees, but have concerns that this did occur west of the
Penobscot River in south/central Penobscot County and southern
Piscataquis County. This can be a problem later tonight when the
winds increase with gusts over 30 mph...making the threat of
power outages more likely.

Just a bit further north, the warm layer aloft is quickly
eroding at this hour as colder air sweeps in from the west and
ends sleet. Precip will be changing over to all snow late this
afternoon with some accumulations possible into the evening.

The heavier banded snow has materialized as expected in northern
zones. The heavy snow will continue into early evening for
northern Penobscot/Piscataquis/Aroostook counties and snowfall
rates will reach an inch or two per hour. The back edge of the
precip is already entering this forecast area and expect to take
all warnings and advisories

The next issue will be blowing snow later tonight and tomorrow.
It should be emphasized that travel in Aroostook County could
be quite hazardous...not only tonight...but tomorrow due to
blowing snow. Upgraded to definite blowing snow in the forecast
for the agricultural areas of Aroostook County and northern
Penobscot County around Patten. Over 10 inches of powdery snow
will be available to be transported by 40 mph gusts in northern
Aroostook County. Route 1, Route 1A and other roads traversing
open terrain may be particularly treacherous. A Winter Weather
Advisory for Blowing Snow...possibly combined with Wind
Advisories could be a consideration once we conclude current
warnings and advisories. Up to 50 kts will be available at H850
with a fairly deep mixed layer for this time of year.

Plummeting temperatures on Thursday are expected. Highs will be
in the morning with falling temperatures in the afternoon. Wind
chills will be below zero in northern zones and single digits
further south. It could be the coldest day of the season at
Caribou with a forecast high around 13F. The cold air advection
is impressive with H850 and H925 temps some 20C colder by this
time tomorrow.

The last issue is the threat of snow shower streamers from the
St Lawrence River given the cold advection. Can't rule a few
late tonight into early Thursday morning, but the air is so dry,
that there wasn't strong inclination to add PoPs for these
features right now.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY/...
Winds will diminish Thursday night as low pressure over the eastern
Maritimes gradually moves away to the east and high pressure from
Quebec pushes in over the area. This will bring a mostly clear and
very cold night over the north with temperatures in some of the
coldest northern valleys possibly dropping into the teens below
zero. A weak wave of low pressure tracking just south of the area
will bring some clouds Downeast limiting cooling Thursday night.
High pressure building in from the northwest will bring a mostly
sunny and very cold day on Friday with a moderately gusty
northwesterly wind continuing and low wind chills. A narrow corridor
of high pressure between the well stacked low to our northeast and a
low in the Ohio Valley will bring a mostly clear and cold night
Friday night. A light northwesterly breeze will likely continue.
Friday night will remain dry as the corridor of high pressure
remains over the region. The low over the Maritimes may retrograde a
bit overnight sustaining the northwesterly breeze through the
night.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As we go into Christmas Weekend, a large low pressure system both
surface and aloft will be stalled near Labrador as a smaller low
races east from the upper Ohio Valley. We will be in a narrow
corridor of high pressure on Christmas day Saturday, extending from
Quebec southeast across Maine. This will keep the day mostly sunny
and cold with a light northwesterly breeze. The high will remain
over the area into Sunday as a fast moving shallow low pressure
system slides to our south. Current forecast models suggest this low
will remain to our south, but it will be close and could brush the
Downeast region with a little light snow on Sunday. The narrow
region of high pressure between the Labrador low and the Ohio Valley
to Mid-Atlantic jet will be over us on Monday bringing dry and
seasonable weather. High pressure should maintain dry weather
Tuesday into Wednesday with temperatures a couple degrees above
normal as upper level ridging builds over the area. By Wednesday
night the Labrador low should finally lift away allowing a low from
the Great Lakes to carry an occluded front into the area. This may
bring some light snow or snow showers across the north with some
rain possible Downeast where temperatures will rise to just above
freezing.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
NEAR TERM: LIFR to IFR conditions in snow/low cigs will improve
to VFR by late evening. Snow will be heavy this evening north
of GNR and HUL with vis at a quarter mile or less. Freezing
rain will affect BGR, Old Town, Dexter and Lincoln this evening
but will move out by later evening.

Winds become the big issue later tonight with northwesterly
winds gusting to 40kt at times through Thursday. This will cause
blowing snow to reduce vis...mostly at PQI, CAR and FVE during
Thursday. Vis reductions to 1NM are possible at these sites.

SHORT TERM:
VFR Thursday night, possibly lowering to MVFR Downeast late. NW
wind. VFR Friday through Saturday. NW winds. VFR Saturday night.
Light N winds. VFR Sunday. N winds. VFR Monday into Tuesday. NW
winds Monday into Monday night becoming light on Tuesday.

&&

.MARINE...
NEAR TERM: Gale conditions will develop this evening and
continue through Thursday. Expect deep mixing and momentum
transfer to generate NW gusts over 40 kt. Freezing spray is not
expected to be an issue with the warm water temperatures. Long
period south swell around 5 to 6 feet will be accompanied by the
short period wind waves around 2 feet.

SHORT TERM:
A SCA will likely be needed Thursday night with winds dropping
below SCA Friday. A SCA may be needed Friday night with winds
below SCA Saturday into Saturday night. A SCA may be needed
again Sunday into Monday for gusty NW winds.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 4 AM early this morning to 4 PM
     EST this afternoon for MEZ001-002-005-006.
MARINE...Gale Warning until noon EST today for ANZ050>052.

&&

Near Term...LaFlash/MCW
Short Term...Bloomer
Long Term...Bloomer
Aviation...LaFlash/MCW/Bloomer
Marine...LaFlash/MCW/Bloomer
Hazardous weather outlook, Dec 22, 10:19 PM EST, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
1019 PM EST Wed Dec 22 2021

MEZ001-002-005-006-240330-
Northwest Aroostook-Northeast Aroostook-Northern Penobscot-
Southeast Aroostook-
1019 PM EST Wed Dec 22 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST
THURSDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine and Far Northern Maine.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ003-004-010-011-015>017-029>032-240330-
Northern Somerset-Northern Piscataquis-Central Piscataquis-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
1019 PM EST Wed Dec 22 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Interior DownEast Maine,
North Woods Maine and Penobscot Valley Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-240330-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
1019 PM EST Wed Dec 22 2021

...GALE WARNING IN EFFECT UNTIL NOON EST THURSDAY...

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Dec 22, 9:19 PM EST, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
919 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     SNOW             2 SSE CASTLE HILL       46.70N 68.22W
12/22/2021  M6.9 INCH        AROOSTOOK          ME   NWS EMPLOYEE

0852 PM     SNOW             1 WSW MADAWASKA         47.35N 68.35W
12/22/2021  M4.7 INCH        AROOSTOOK          ME   TRAINED SPOTTER

&&
Local storm report, Dec 22, 9:23 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
923 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     SNOW             VAN BUREN               47.16N 67.93W
12/22/2021  M12.0 INCH       AROOSTOOK          ME   PUBLIC

&&
Local storm report, Dec 22, 9:37 PM EST, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
937 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     SNOW             4 SW DOVER-FOXCROFT     45.14N 69.28W
12/22/2021  M2.6 INCH        PISCATAQUIS        ME   CO-OP OBSERVER

0500 PM     SNOW             SINCLAIR                47.17N 68.27W
12/22/2021  M7.0 INCH        AROOSTOOK          ME   PUBLIC

&&
Local storm report, Dec 22, 10:58 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1058 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FREEZING RAIN    4 SW DOVER-FOXCROFT     45.14N 69.28W
12/22/2021  M0.09 INCH       PISCATAQUIS        ME   CO-OP OBSERVER

            RADIAL ICE MEASUREMENT AT CO-OP STATION
            ESGM1.

&&
Local storm report, Dec 22, 11:35 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1135 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     HEAVY SNOW       2 SSW CARIBOU           46.84N 68.03W
12/22/2021  E7.5 INCH        AROOSTOOK          ME   COCORAHS

&&

CB
Local storm report, Dec 22, 11:57 PM EST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1157 PM EST WED DEC 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     SNOW             1 N CARIBOU NWS         46.87N 68.01W
12/22/2021  M6.0 INCH        AROOSTOOK          ME   OFFICIAL NWS OBS

&&

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 10:15 PM ESTWinter Weather AdvisoryCARAroostook, Penobscot12 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.